bruises

bruises

Morning one and all ,hope you had a lovely Christmas! i have been getting bruising on tops of my hand last few weeks. and they end up looking very dark n mauve ,not like lighter ones i get elswhere ! could this be caused by Asprin ,im not on Hu yet ?

Thanks for all your help wishing a happy healthy peaceful 2016 to you all , years go by so fast it seems of late ,age no doubt haha regards as always Holly x

17 Replies

oldest β€’ newest
  • Hello Jane, if it is indeed you. I get the bruising just like you show on your photo but mine is more on the forearms, and they come for no reason at all as I cannot remember knocking my arms. I went to the doctor today because of a rash on my legs and mentioned my peculiar bruising and she told me it was very probably the aspirin that was causing it, although I only take 75mg aspirin alternate days.

    Anyway I hope you enjoyed Christmas and I wish you, and everybody else who reads this, a very good 2016 and that your health improves and you feel more positive with life in general.

  • Thanks Michael, haha no im Holly . yes i take 75 mg every day i go back to heam in Feb and expect her to say its Asprin, yes all the best to you and thank you for your good wishes regards Holly

  • I too have a rash on the upper back and front of my legs looks like red raised bumps. Did you find out what is was

  • Doctor thought it was caused by the legs rubbing in a sweaty area of the thighs. I was given 4 tubes of miconazole nitrate and hydrocortisone, to try to get rid of the rash. She told me to use it for 10 days and I am in the 7th day now and the rash is still there. I have a slight itchiness, but it is the colouration that is most off putting.

    Best wishes

  • Me too Holly. I had a strange one recently resting between my index finger and thumb on my left hand, the size of a 50p piece. It took ages to go and even now I can see a `shadow` of it. I too take 75mg Aspirin but am on Hydroxy as well. Sue

  • I bruise very easily too - probably due to daily aspirin - had a couple of hand bruises recently but my haem wasn't too worried when I mentioned them - worth checking out at your next appointment - happy new year..!

  • I did get bruise on my finger recently, but I am not on any medication though... :(

  • I get bruises on my hands all the time, I am on HU and aspirin but got them even before I was on HU. Everyone I know who takes aspirin get that bruising, my husband also gets it and he is takes fish oil and aspirin.

  • Hi Holly, since my platelets have drop slightly I don't seem to be bruising, which is great. I am still only on aspirin 100mg. Every time I did bruise it was because I bumped myself. Maybe I am being extra careful not to knock myself about!! Hope 2016 is a great year? for us all. Lyn x

  • Yes, me too. Sometimes just grasping a door handle can do it. It is like I have damaged a small blood vessel. It itches, then a bruise comes up sometimes spreading out slightly. Take ages to go away don't they? X

  • Yes, me too! My hands often have bruises on them, without me knocking them. I bruise easily elsewhere too. Especially my lower legs, I have 2 dogs with very waggy tails and if they wag on to my legs I develop bruises!

    I'm on HU and aspirin, so probably the aspirin, I mentioned it to the specialist nurse and she said the aspirin was the most likely culprit.

  • Check with your GP or haematologist. I have calr mutation ET. On aspirin I bruised badly. I mentioned this to the GP who didn't bother to check. A fall in the bath and a type of whiplash to my head triggered a small bleed in the brain and 9 days on the stroke ward. So definitely check. Be careful with other potential blood thinner, fish oils, glucosamine etc. I've been advised to avoid all NSAIDs. Best wishes

  • Hi tarifa thaank you i started taking cod liver oil for heart n bones ,so i guess i shouldnt be , i dont take NSAIDS anymore .i see heam in Feb so will have a good talk to her ! regards Holly happy new year 🍹

  • Just be cautious until you see your haem. And if you're concerned, then contact them or your GP. I was unlucky. I'd stopped taking aspirin because of the bad bruising and restarted on hitting 60 and widowhood, I felt vulnerable with ET. Bruising was the main symptom of ET, but off aspirin and platelets in normal range thanks to interferon, the problem has lessened. Have a happy new year. Best wishes

  • I too have these bruises for no apparent reason, usually around joints either in my hands or one on my knee and elbow. The last two never really go away sometimes they are just faint shadows. I don't take asprin but clopidogril which is also for thinning the blood. My husband doesn't have any blood problems but takes 75mg aspirin daily because of family history. His arms are covered in large dark bruises making him look like a battered spouse but the GP says not to worry it is the aspirin.

    Sally

  • Hello Jane, firstly I hope you have a good 2016. I have had them since I started on asprin but usually much smaller and if I knock them my God do they bleed. Most times I don't even notice I have broken the skin and blood is running out. They never ever hurt but I have learnt to keep them covered if I am doing anything that may cause a knock. As I haven't learnt how to put a photo on here I am unable to show you my arm that looked like I had been in a fisticuffs.

  • Hello, I did get bruise on my finger but not on aspirin yet. I am calr mutation positive, age 46 female.

You may also like...